Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243838] of Jonathan C. Mattingly

Papers Published

  1. Mattingly, JC; Stuart, AM, Geometric ergodicity of some hypo-elliptic diffusions for particle motions, Markov Processes and Related Fields, vol. 8 no. 2 (2002), pp. 199-214, ISSN 1024-2953 (Inhomogeneous random systems (Cergy-Pontoise, 2001).) [MR2003g:60101], [pdf]
    (last updated on 2017/12/12)

    Abstract:
    Two degenerate SDEs arising in statistical physics are studied. The first is a Langevin equation with state-dependent noise and damping. The second is the equation of motion for a particle obeying Stokes' law in a Gaussian random field; this field is chosen to mimic certain features of turbulence. Both equations are hypo-elliptic and smoothness of probability densities may be established. By developing appropriate Lyapunov functions and by studying the necessary control problems, geometric ergodicity is proved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320